Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 67, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jun 16, 2019, 1:44 PM EDT for Summit County, Ohio. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 1:44 PM EDT (17:44 UTC)
- Expired
- Jun 16, 2019, 5:55 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Summit County, OH
The radar
The Cleveland radar (KCLE), 37 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuyahoga River at Old Portage (OLPO1).
- Action stage
- 9 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 13 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04206000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
898
WGUS41 KCLE 161744
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
144 PM EDT Sun Jun 16 2019
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Cuyahoga River At Old Portage
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC153-170143-
/O.NEW.KCLE.FL.W.0067.190616T1744Z-190617T0630Z/
/OLPO1.1.ER.190616T1656Z.190616T1800Z.190617T0030Z.NO/
144 PM EDT Sun Jun 16 2019
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Cuyahoga River At Old Portage
* until late tonight.
* At 1 PM the stage was 10.6 feet.
* Flood stage is 10.5 feet.
* Minor flooding is occurring and is forecast.
* The river will continue rising to near 10.9 feet by this afternoon.
The river will fall below flood stage this evening.
* At 10.5 feet...Water inundates the water treatment plant property
in Akron. Low lying land adjacent to the river flooded.
* At 11.0 feet...Floodwaters will begin to affect areas along the
Cuyahoga River in Cuyahoga Falls and in Munroe Falls near Kennedy
Park.
&&
LAT...LON 4128 8161 4128 8152 4117 8153 4116 8139
4113 8139 4111 8159
$$1 follow-up statement
986
WGUS41 KCLE 162155
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
555 PM EDT Sun Jun 16 2019
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC153-162225-
/O.CAN.KCLE.FL.W.0067.000000T0000Z-190617T0630Z/
/OLPO1.1.ER.190616T1656Z.190616T1730Z.190616T1937Z.NO/
555 PM EDT Sun Jun 16 2019
* At 5 PM the stage was 10.4 feet.
* Flood stage is 10.5 feet.
* No flooding is currently forecast.
* The river will be near the flood stage and slowly fall this evening.
Additional rainfall can cause the river level to rise again.
* At 10.5 feet...Water inundates the water treatment plant property
in Akron. Low lying land adjacent to the river flooded.
&&
LAT...LON 4128 8161 4128 8152 4117 8153 4116 8139
4113 8139 4111 8159
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 16, 9:57 AM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 16, 9:57 AM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
957 AM EDT Sun Jun 16 2019
.SYNOPSIS...
Several ripples of low pressure systems will move through the
region along a stationary front that will drift across the area.
High pressure will attempt to build in from the north on
Tuesday into Wednesday. However, another low pressure system
enters the region on Wednesday night and lingers into the end
of the week.
&&
.NEAR TERM /THROUGH MONDAY/...
No changes to the forecast at this time.
Previous Discussion...
MCV #1 is moving eastward out of the CWA. We will continue to
monitor the next MCV over Indiana as it moves eastward toward
the region. Very wet across the southern half of the area with
advisories and Flash Flood warnings still active. Any additional
rain will cause significant problems. So we will not be making
any changes to the flood watch at this time.
Everything tries to shift southward with time today with another
wave of rain on Monday. Flooding concerns will continue into
Monday.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
A stronger mid level wave will be moving across the lower Ohio River
Valley region Monday night into Tuesday. The stalled out frontal
boundary will be across the region and more likely closer to
southern or central Ohio. Most of the models have the front a little
further south but the EURO has the boundary lifting back closer to
northern Ohio. We will need to keep an eye on the location of the
front. The EURO also has the mid level wave a little further north
than the rest of the guidance. It all means we will continue rain
chances in the area with the better chances further south. Any
additional rainfall at this point will be runoff as we will remain
completely saturated and flooding concerns will remain high. We may
have a brief break in rain chances and in between system Wednesday
morning into the early afternoon. The next mid level wave and system
will start impacting the region Wednesday night.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
The next system to bring widespread showers and storms back the
region will be moving through on Thursday. The EURO is a little
faster than the GFS guidance. Guidance indicates a stronger area of
low pressure trying to develop with the end of the week system
moving across the Midwest into the eastern Great Lakes region. We
may have some breezy conditions due to the low pressure system.
Depending on the track of the surface low and how much we can tap
into the warm sector, we may have to deal with some stronger
convection as well. And to make matters worse, PW values are
forecast to climb to around 2.0 inches which means we will have more
efficient rainfall rates and heavy rainfall potential to add to our
flooding concerns. At this time, we will highlight Thursday and
Thursday night as a time for active weather. High pressure will
briefly build in for late Friday into Friday night with drier
weather. The next system to bring rainfall may be late Saturday.
&&
.AVIATION /12Z Sunday THROUGH Thursday/...
The region is between MCV's with MVFR/IFR conditions common.
IFR conditions will likely improve to MVFR as the showers
arrive. Will then wait to see if ceilings can lift in the wake
of a weak front that will settle into the region this
afternoon. Any lifting of the clouds above MVFR will be very
slow if it occurs at all. Thunder chances look low at this time
and even the coverage of the showers is a difficult call
through the day.
Winds should be light away from the showers but should shift to
the north near the lake by afternoon.
OUTLOOK...Non-VFR possible through Tuesday in showers and
thunderstorms. Non-VFR returns on THursday.
&&
.MARINE...
A weak low pressure will skirt along the southern lakeshore today
along a slow moving frontal boundary. Winds over the lake will
become east to northeasterly today 10 to 15 knots. These
northeasterly winds will continue tonight into Monday. We will need
to watch the water levels on the western basin of the lake. It is
uncertain at this time if water levels will go above the level for
impactful flooding near the lakeshore. The frontal boundary will
likely stay just south of the lakeshore through much of the week.
Winds will continue to be light and somewhat variable during the mid
week time frame. A stronger area of low pressure will develop and
move towards the lake and perhaps across the lake on Thursday into
Friday. Easterly to northeasterly winds may increase by the end of
the week with more potential for lakeshore flooding for the
southwestern basin. Waves may also increase by the end of the week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late Monday night for OHZ003-006>014-
017>023-027>033-036>038-047-089.
PA...Flash Flood Watch through late Monday night for PAZ001>003.
MARINE...None.
&&
SYNOPSIS...MM
NEAR TERM...MM/Sefcovic
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...MM
MARINE...GriffinHazardous weather outlook, Jun 16, 4:13 AM EDT, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 413 AM EDT Sun Jun 16 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-170815- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 413 AM EDT Sun Jun 16 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-170815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 413 AM EDT Sun Jun 16 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 16, 10:53 AM EDT, 2 hours 51 minutes before
Special Weather Statement National Weather Service Cleveland OH 1053 AM EDT Sun Jun 16 2019 OHZ003-007>009-161630- Lucas-Ottawa-Sandusky-Erie- Including the cities of Toledo, Port Clinton, Fremont, and Sandusky 1053 AM EDT Sun Jun 16 2019 ...Brief Period of Lakeshore Flooding Possible Late This Morning... Due to the record high water levels on Lake Erie, a brief period of lakeshore flooding is possible late this morning as both easterly winds begin picking up on Lake Erie and a seiche (slosh of the water back and forth in Lake Erie) is forcing the water level to rise on the western end of the lake. Water levels may rise a few more inches across the western basin through late morning. The rise in water level will cause some minor flooding for a couple hours before falling. Lakeshore flood warnings will be issued when significant long term flooding is expected. Persons with interest along the lake shore should monitor the water levels today. Sefcovic
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:36 PM EDT | Areal Flood Advisory | CLE | Marion, Morrow, Wyandot | 6 hr |
| Jun 16, 12:40 AM EDT | Flash Flood Warning | CLE | Morrow | 4 hr |
| Jun 16, 12:50 AM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 4 hr |
| Jun 16, 1:00 AM EDT | Flash Flood Warning | CLE | Ashland, Richland | 6 hr |
| Jun 16, 1:19 AM EDT | River Flood Warning | CLE | Marion | 8 days |
| Jun 16, 1:56 AM EDT | Areal Flood Advisory | CLE | Medina, Portage, Summit, Trumbull, Wayne | 6 hr |
| Jun 16, 3:35 AM EDT | River Flood Warning | CLE | Summit | 6 hr |
| Jun 16, 4:43 AM EDT | Areal Flood Warning | CLE | Morrow | 15 hr |
| Jun 16, 5:12 AM EDT | River Flood Warning | CLE | Trumbull | 46 hr |
| Jun 16, 6:13 AM EDT | Areal Flood Warning | CLE | Ashland, Richland | 15 hr |
| Jun 16, 11:36 AM EDT | River Flood Warning | CLE | Marion | 5 days |
| Jun 16, 11:36 AM EDT | River Flood Warning | CLE | Trumbull | 38 hr |
| Jun 16, 12:21 PM EDT | River Flood Warning | CLE | Hancock | 11 hr |
| Jun 16, 3:27 PM EDT | Tornado Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 33 min |
| Jun 16, 4:19 PM EDT | Tornado Warning | CLE | Trumbull | 43 min |
| Jun 16, 5:58 PM EDT | River Flood Warning | CLE | Cuyahoga | 10 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.